Alert archive / Missouri / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 19, 2007, 5:04 AM CST for 22 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 19, 2007, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 5:04 AM CST (11:04 UTC)
- In effect from
- Feb 19, 2007, 6:00 AM CST
- Expired
- Feb 19, 2007, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
All 25 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KSGF 191104 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CST MON FEB 19 2007 KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 191915- /O.UPG.KSGF.FW.A.0001.070219T1200Z-070220T0000Z/ /O.NEW.KSGF.FW.W.0001.070219T1200Z-070220T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- 504 AM CST MON FEB 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF GUSTY WINDS AND A DRY AIRMASS WILL RESULT IN INCREASED FIRE DANGER ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI TODAY...GENERALLY ALONG AND WEST OF A LINE FROM TUSCUMBIA TO GALENA. TWENTY FOOT WIND SPEEDS OF 20 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED WITH RELATIVE HUMIDITY VALUES DIPPING INTO THE UPPER 20S TO NEAR 30 PERCENT. QUICK DRYING GRASSES AND SMALL SURFACE DEBRIS WILL BE ESPECIALLY SUSCEPTIBLE TO POTENTIALLY RAPID FIRE SPREAD TODAY. FIRES WILL BE MORE DIFFICULT TO CONTROL DUE TO THE HIGH WINDS. CHECK WITH LOCAL AUTHORITIES TO ENSURE BURNING IS ALLOWED BEFORE STARTING A PLANNED BURNING PROJECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DSA
2 follow-up statements
000 WWUS83 KSGF 192130 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CST MON FEB 19 2007 KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 200000- /O.CON.KSGF.FW.W.0001.000000T0000Z-070220T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- 330 PM CST MON FEB 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS AND A DRY AIR MASS HAS RESULTED IN AN HIGH FIRE DANGER ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI TODAY...GENERALLY ALONG AND WEST OF A LINE FROM TUSCUMBIA TO GALENA. SURFACE WINDS HAVE BEEN SUSTAINED AT 25 TO 35 MPH WITH GUSTS REACHING TO AROUND 45 MPH EARLIER IN THE DAY. RELATIVE HUMIDITIES DROPPED INTO THE UPPER 20S TO LOW 30S TODAY. QUICK DRYING GRASSES AND SMALL SURFACE DEBRIS WILL BE ESPECIALLY SUSCEPTIBLE TO POTENTIALLY RAPID FIRE SPREAD THROUGH THE EARLY EVENING. FIRES WILL BE MORE DIFFICULT TO CONTROL DUE TO THE HIGH WINDS. CHECK WITH LOCAL AUTHORITIES TO ENSURE BURNING IS ALLOWED BEFORE STARTING A PLANNED BURNING PROJECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. WINDS SHOULD DIMINISH SIGNIFICANTLY AFTER SUNSET WITH INCREASING HUMIDITIES. $$ LINDENBERG
000 WWUS83 KSGF 192342 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CST MON FEB 19 2007 KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103- 200045- /O.EXP.KSGF.FW.W.0001.000000T0000Z-070220T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE- 542 PM CST MON FEB 19 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. DIMINISHING WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES WILL LEAD TO DECREASING FIRE DANGER ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ TERRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 19, 4:25 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 19, 4:25 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FIRE AND AVIATION DISCUSSIONS NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 AM CST MON FEB 19 2007 .DISCUSSION... //310 AM CST MON FEB 19 2007// FORECAST CHALLENGES WITH THIS PACKAGE DEALS WITH INCREASED FIRE WEATHER THREAT TODAY WITH GUSTY SOUTHWEST WINDS AND HIGH TEMPERATURE FORECASTS THROUGH THE WEEK. SHORT TERM (TODAY THROUGH WEDNESDAY)... BROKEN MID/HIGH LEVEL CLOUDINESS MOVING INTO SOUTHWESTERN MISSOURI THIS MORNING. DOES NOT LOOK ALL THAT THICK OR EXTENSIVE...BUT IT COULD PLAY A ROLE SOME ON OUR DAYTIME TEMPERATURES TODAY. DID BACK OFF HIGH TEMPERATURES A COUPLE DEGREES TODAY TO ACCOUNT FOR THE CLOUDS SOME. DESPITE THESE CLOUDS...WE SHOULD STILL BREAK INTO THE LOW 60S EVERYWHERE OR COME PRETTY CLOSE TO IT. VERY TIGHT PRESSURE GRADIENT OVER OUR WESTERN CWA THIS MORNING...ROUGHLY 12MBS BETWEEN WEST PLAINS AND EMPORIA KANSAS. LOOKS LIKE TIGHTEST GRADIENT WILL BE THIS MORNING...SLOWLY EASING TOWARDS LATE MORNING. BELIEVE WE WILL JUST BELOW ADVISORY CRITERIA THIS MORNING...BUT WILL CONTINUE TO MONITOR SURROUNDING SURFACE REPORTS THROUGH THE REST OF THE MORNING. WILL LET THE FIRE WEATHER FORECASTER DECIDE ON WHETHER TO PULL THE TRIGGER ON THE RED FLAG WARNING...IRREGARDLESS...NOT A GOOD DAY TO BE BURNING ANY DEBRIS FROM JANUARYS ICE STORM TODAY. SURFACE LOW OVER THE NORTH CENTRAL U.S. WILL CONTINUE TO TRACK EAST INTO THE GREAT LAKES AND DRAG A COLD FRONT THROUGH THE STATE OVERNIGHT. WITH DRY AIR IN PLACE AND ONLY THE ONSET OF GULF MOISTURE INFLUX...SHOULD ONLY SEE SLT CHC POP AS THE FRONT MOVES THROUGH TONIGHT. WENT AHEAD AND KEPT SLT CHC POPS GOING. FRONT WILL COOL US DOWN SOME FOR TUESDAY...WENT ROUGHLY 10 DEGREES COOLER OVER TODAYS HIGH TEMPERATURES AS GFS 925MB TEMPS FALLING BACK TO +4C OVER SOUTHERN MISSOURI AND +2C OVER CENTRAL MISSOURI TUESDAY AFTERNOON. SYSTEM PUSHES OFF TO OUR EAST TUESDAY AFTERNOON AS UPPER SUPPORT MOVES THROUGH TUESDAY AFTERNOON AND OUR WINDS ONCE AGAIN SHIFT TO THE SOUTHWEST WEDNESDAY MORNING. SHOULD SEE A NICE REBOUND IN TEMPERATURES WEDNESDAY AS +8C 925MB TEMPS BUILD BACK INTO THE CWA. ALL AREAS SHOULD SEE MID 60S WEDNESDAY AFTERNOON WITH CLEAR SKIES. LONG TERM (THURSDAY THROUGH MONDAY)... THURSDAY AND MOST OF FRIDAY LOOK TO BE OUR WARMEST DAYS AS AN UPPER RIDGE MOVES OVERHEAD. LOOKING AT A CONTINUED WARM UP WITH TEMPERATURES OUT OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI FLIRTING WITH THE LOW 70S. LATEST MEDIUM RANGE MODELS IN REMARKABLY GOOD AGREEMENT ON SLOWING DOWN NEXT POWERFUL CYCLONE UNTIL THE WEEKEND NOW. GFS MOST PROGRESSIVE WITH THE LOW TRACKING ACROSS MISSOURI WHILE ECMWF SLOWEST. STILL LOOKS THOUGH THAT A POTENTIAL SEVERE WEATHER EVENT IS IN THE OFFING FOR THIS WEEKEND. LOOKS LIKE THE BEST CHANCE WILL BE SATURDAY. AS WEVE SEEN...ITS TOO FAR OUR YET TO BE PULLING THE TRIGGER ON ANYTHING YET. WILL CONTINUE TO MENTION THUNDERSTORMS IN THE HWO AND NEWS STORY THIS MORNING. && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...WINDS WILL BE MODERATELY STRONG/GUSTY TODAY WITH A TIGHT PRESSURE GRADIENT THE APPROACH OF A COLD FRONT AND STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S.. BUFKIT FCST DATA YIELDS GUSTS TO AROUND 30 KTS AT BOTH KJLN AND KSGF. WINDS WILL GRADUALLY DIE DOWN LATE THIS AFTERNOON...THEN MORE RAPIDLY AFTER SUNSET AS THE PRESSURE GRADIENT RELAXES. EXPECT VFR CEILINGS AND VISIBILITY THROUGH THE TAF PERIOD. A WEAK SURFACE FRONT WILL MOVE INTO THE REGION TOWARD THE END OF THE TAF PERIOD...BUT IT LOOKS AS THOUGH IF ANY LOWER CLOUDS WILL DEVELOP...IT WILL BE JUST BEYOND 24 HRS. DSA && .FIRE WEATHER... CONCERNS REMAIN FOR AN ELEVATED WILDFIRE DANGER TODAY...MAINLY FOR LIGHTER SFC FUELS (GRASSLAND AREAS AND SMALL SFC LITTER/DEBRIS). THE PRESSURE GRADIENT HAS TIGHTENED UP QUITE A BIT AS LOW PRESSURE HAS ADVANCED INTO THE CENTRAL PLAINS THIS MORNING. AREAS ALONG THE OK AND KS STATE LINES HAVE REMAINED SOMEWHAT MIXED WITH WINDS GUSTING UP TO AROUND 30 MPH AND TEMPERATURES REMAINING...OR ACTUALLY RISING A LITTLE...INTO THE MID 40S. WITH THE DRY AIR MASS IN PLACE...HUMIDITY RECOVERY HAS BEEN RATHER POOR...WITH LATE NIGHT RH VALUES AS LOW AS 42 PERCENT AT KJLN AT 4 AM. STRONG WINDS/WIND GUSTS SHOULD CONTINUE TO DEVELOP OVER THE AREA BY MID MORNING AS DOWNWARD MOMENTUM TRANSFER/MIXING BEGINS TO KICK IN. THIS MAY BE SUBDUED SOMEWHAT BY MIDLEVEL CLOUDINESS...BUT SATELLITE IMAGERY AND PROGGED SOUNDINGS INDICATE THAT THESE CLOUDS MAY BEGIN TO THIN OUT BY MIDDAY. SUSTAINED 20 FT WINDS WILL APPROACH 20 MPH IN MANY AREAS TODAY OVER WESTERN AND NORTHERN PORTIONS OF THE CWFA TODAY WITH HIGHER GUSTS. MOISTURE/DEWPOINTS/HUMIDITY LEVELS ARE THE OTHER CONCERN. SURFACE OBSERVATIONS INDICATE THAT DEWPOINTS REMAIN BELOW 30 DEG F ALL THE WAY DOWN INTO NE TX ATTM. WHILE SOME MOISTURE RETURN WILL OCCUR TODAY...BELIEVE THE SHORT TERM MODELS..ESPECIALLY THE WRF AND SREF ARE A LITTLE TOO QUICK IN BRING MOISTURE NORTHWARD. MODIFYING THE GFS MOS DEWPOINTS DOWN A DEGREE OR TWO FOR SOMEWHAT DEEPER MIXING BASED ON FCST HIGH TEMPERATURES YIELDS RH VALUES AS LOW AS THE UPPER 20S TO NEAR 30 PERCENT BY EARLY AFTERNOON. ALL IN ALL...CONDITIONS MAY BRIEFLY APPROACH OR REACH MARGINAL RED FLAG WARNING CRITERIA IN SOME AREAS OF SOUTHEAST KS/WESTERN AND CENTRAL MO TODAY. UNDER NORMAL CIRCUMSTANCES I WOULD PROBABLY LEAN AGAINST A WARNING GIVEN THE FAIRLY RECENT PRECIP AND MARGINAL RH...BUT WITH DEBRIS BURNING FROM THE ICE STORM STILL VERY COMMON...THAT WILL TIP THE SCALE IN FAVOR OF THE RED FLAG WARNING TODAY...AGAIN MAINLY FOR QUICK DRYING LIGHT GRASSES OR SMALL SFC FUELS. I WILL MAINTAIN THE SAME AREA AS THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. FORESTED AREAS WITH WET/MATTED LEAF LITTER SHOULD NOT BE A PROBLEM. WINDS SHOULD BEGIN TO DIE DOWN OVER OVER SE KS/WESTERN MO BY MID AFTERNOON AS THE GRADIENT BEGINS TO RELAX...AND WINDS WILL BEGIN TO WEAKEN RAPIDLY ELSEWHERE BY EARLY EVENING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...RED FLAG WARNING THROUGH THIS AFTERNOON FOR COUNTIES ALONG AND WEST OF A GALENA TO TUSCUMBIA LINE. KS...RED FLAG WARNING THROUGH THIS AFTERNOON FOR CHEROKEE...CRAWFORD...AND BOURBON COUNTIES. WFO SGF
Hazardous weather outlook, Feb 18, 7:30 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 730 PM CST SUN FEB 18 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 730 PM CST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG SOUTHERLY WINDS WILL GUST TO BETWEEN 30 AND 40 MPH MONDAY. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE AN ELEVATED FIRE DANGER MONDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE DURING THE FRIDAY NIGHT THROUGH SATURDAY NIGHT TIME FRAME AS AN INTENSE SPRING-LIKE STORM SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI/TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:13 AM CST | Wind Advisory | SGF | Barry, Christian, Dade, Dallas, Greene, Jasper and 7 more | 4 hr |
Nearby
Red Flag Warnings in Missouri, 2007Red Flag Warnings in Kansas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.